Medical Questions > Womens Health > Birth Control Forum

Antibiotics and birth control.?

I used antibiotics for a infection i had. the antibiotic is called Betamox, i am on triphasil birth control. i finished taking the betamox 2 days before i had sex and my period was due the next day. is there a posibility that i could fall pregnant?
Did you find this post helpful?
|

User Profile
replied March 31st, 2011
Hi,
Welcome back to ehealthforum,
Few antibiotics can remain in your system for days and can affect the efficacy of hormonal birth control pills. You should have considered taking additional protection measures while having intercourse as it is possible that the antibiotic you used could have affected the efficacy of the birth control pills. The chances of pregnancy cannot be ruled out. If you had your normal periods after the intercourse, then pregnancy chances can be ruled out.
Take care.



|
Did you find this post helpful?
Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.